MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number ISERT 250 (+22.00 OD)
Health Effect - Clinical Code Rupture (2208)
Date of Event 03/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation is pending.When investigation is completed, a follow-up report will be submitted to the fda.
 
Event or Problem Description
Report stated posterior capsule rupture that occurred right after iol implantation.Patient prognosis is reported as good, and the surgeon did not need to enlarge the incision to remove the iol.
 
Additional Manufacturer Narrative
Complaint evaluation details from (b)(4) - the lens was stuck inside the injector tip.The leading haptic was torn.The leading and the trailing haptic were untucked.The cartridge tip was cracked.The slider and the rod could not advance.Trace of lubricant was found inside the injector tip and on the lens.No abnormalities were found in production and inspection records of the product.Root cause was not determined.(serial no.(b)(4) - model 250).
 
Event or Problem Description

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
14768 pipeline avenue
chino hills CA 91709
MDR Report Key5548107
Report Number3006723646-2016-00011
Device Sequence Number191811
Product Code HQL
UDI-Device Identifier04547480480824
UDI-Public04547480480824
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberISERT 250 (+22.00 OD)
Device Lot NumberAKA59
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2016
Supplement Report FDA Received Date04/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR